Your Questions About: What Are The Side Effects Of Prednisone

Posted by | By | Reply More

Daniel asks…

Prednisone Side Effects?

Stopped Taking Prednisone Last Thursday (it’s now Wednesday at 1pm)
Was put on 50mg pills for 5 days and had another steroid drip for 2 days in the hospital (125mg)
The drug made me feel terrible…Is it possible to still be having side effects ie.muscle spasms in right jaw joint, blurred vision (to the point where glasses are needed), almost total loss of vision (temporarily today at work lasted about 30 minutes-kinda felt like I was slightly hallucinating as well) now I feel totally off and felt fine at work earlier today…don’t feel right at all…what is this?? Is it possible the Prednisone is still effecting me?

Potter answers:

Yes, it is quite possible that the Prednisone is affecting you.
First you had a very large dosage, second you dropped off that high dosage quickly which can cause a lot of problems.

See her for a list of the drugs side effects: http://en.wikipedia.org/wiki/Prednisone#Side-effects

The blurred vision, muscle pain, blurred vision and anxiety are all common and major side effects, clearly you don’t tolerate the medication very well, or at least not that high of a dose.

I have been on it before and the maximum dosage I took with 25 mg and then tapered off to 5 mg a week later.

When you take a steroid you are taking a hormone that is normally produced by your body or that mimics your natural hormones. When you start taking it that body produces less of that hormone naturally and it doesn’t pick up production as you step down the dosage–it always lags behind your dose. It is not until you are off the dose completely that the body catches up. This is one of the problems with drug abuse when you come down off the drugs you lose a lot of your normal “feel good hormones.”

Just be careful you don’t get the mental side effects like the fear or flight response or the quick and short temper. Those can be very dangerous. Taking Prednisone is usually done for pain or for some specific conditions and those medical conditions are considered to be worse than the medication’s side effects. So you must have been very sick to require such a high dose. It may be too early for you to go back to work. You need to be very careful.

Powered by Yahoo! Answers

Category: FAQs

Comment Via Your Facebook Profile Below - or by Regular Blog Comment Farther Below ( scroll down a bit!):

Leave a Reply